Author: Sorting Last Post on Top ↓ Message:
PHEBESS's Photo PHEBESS Posts: 33,131
8/4/13 7:18 A

Community Team Member

My SparkPage
Send Private Message
Reply
Yup, prednisone will give me flushed face for about a week, and keeps me from sleeping at all - I stay up ALL night on that stuff.

Some of us are just more sensitive to it than others - and I suspect women are more sensitive than men, and depending on age/cycle that affects your reaction. Menopause has made me supersensitive to meds - so that could be part of it too.

Drink lots of water and take extra vitamin C (like the powdered C you mix in water) - my naturopath always says that helps flush stuff out of your system. helps with insect bites, should help with meds, right?

"Dance as if no one is watching."


 Pounds lost: 45.0 
 
0
22.5
45
67.5
90
ONEWEIGH's Photo ONEWEIGH Posts: 1,275
8/4/13 12:37 A

My SparkPage
Send Private Message
Reply
60 for sure made me go from extreme fatigue to energizer bunny, but extremely spacy. I had to tell my boss to demote me from a lead position because I just couldn't think straight. Better than a friend who said he had suicidal thoughts at that dose. I it sounds like it's anything over two weeks is when you have to worry about stepping down the dose and considering the long term effects. My big deal has been that once I start it's hard to get off it...that I taper to a certain level and then get a flare of whatever I was taking it for (first Crohn's disease, then inflammatory arthritis). At the moment my doctor seems to think that it probably isn't hurting or helping me too much to take the dose I'm at and it's best not to provoke things either way.

 current weight: 127.4 
 
152
142.75
133.5
124.25
115
MOOSLADY's Photo MOOSLADY Posts: 208
8/3/13 7:56 P

My SparkPage
Send Private Message
Reply
I first had a shot which I have no clue about the dose, then two days later, 60, 60, 50, 50, 40, 40, 30, 30, 20, 20, 10, 10 so yes definitely a survivor of 60mg!

Becky, wife to Mr Moo(Michael), mommy to Brianne, Chelsea, Audra Fiona and Bitty, grandma to Kiara, Oliver and Nova.
"Striving for balance in an extreme world"


 current weight: 0.0  under
 
5
2.5
0
-2.5
-5
ONEWEIGH's Photo ONEWEIGH Posts: 1,275
8/3/13 6:53 P

My SparkPage
Send Private Message
Reply
I've had the issues with predinisone...I looked down the list of side effects and said, "Moon face and buffalo hump! That's what I'm gonna get!" But I don't know about the effects continuing after such a short course of the drug. I'm used to being on a high dose and then doing a gradual (like over years) taper off...a far longer course than just a two week course. How much were you taking? I had a friend that said we should start a support group for survivors of 60mg prednisone. The upside is, it really works well, which is why it is still used so much. My first intro to the drug it reduced a grapefruit sized inflammatory mass in my abdomen in a month! I am on my latest gradual taper...down to alternating 2 and 1 mg and at that dose I don't have any issues. Even in the 10-20 range it wasn't bad. I'd definitely consult your doctor to make sure you haven't got something else going on.

 current weight: 127.4 
 
152
142.75
133.5
124.25
115
BONIFIANT's Photo BONIFIANT SparkPoints: (79,235)
Fitness Minutes: (52,026)
Posts: 131
8/3/13 2:41 P

My SparkPage
Send Private Message
Reply
Yes, I have personally experienced weight gain with prednisone-the higher the dose the more weight. It eventually evens out if you keep on eating a healthy diet and tracking calories and exercise. Don't give up. Prednisone is truly a mixed blessing.

7 Because you are my help,
I sing in the shadow of your wings.
8 I cling to you;
your right hand upholds me. Psalm 63:7,8


 Pounds lost: 57.8 
 
0
14.45
28.9
43.35
57.8
MOOSLADY's Photo MOOSLADY Posts: 208
8/3/13 1:59 P

My SparkPage
Send Private Message
Reply
6-7 weeks ago I had poison ivy so badly my face swelled and I had blisters in my mouth and nose. The doctor gave me a steroid shot and then a two week long double strength dose of prednisone. It did help me get over the swelling and I can't say I felt like it was the wrong treatment but I had terrible side effects: sweats, shaking, exhaustion, bloating, appetite(too much or too little), crabby, ok, downright mean moods.(I confess I about bit Brooklynborn's head off in an email) Most of that passed within a couple weeks after finishing the meds but now I find I am continuing to gain weight, have odd spells of shakiness and random sweating, feeling completely stressed out and tiredness. I am still being active, maybe more so, and while I don't record my food everyday, when I do, I don't seem to be eating enough to explain a 4 pound gain. My husband theorizes that this is because of the steroid shot which the doctor said could last 3 months. Anybody had these problems after steroids?

Becky, wife to Mr Moo(Michael), mommy to Brianne, Chelsea, Audra Fiona and Bitty, grandma to Kiara, Oliver and Nova.
"Striving for balance in an extreme world"


 current weight: 0.0  under
 
5
2.5
0
-2.5
-5
Page: 1 of (1)  

Report Innappropriate Post

Other At Goal & Maintaining + Transition to Maintenance Successes, Challenges and HELP! Posts

Topics: Last Post:
Team log reinforcing healthy choices & thoughts 11/19/2013 3:47:24 PM
Exercising More to Maintain? 11/17/2013 10:15:08 AM
Hunger, Stress or boredom ? 9/8/2014 8:07:10 PM
new to this team & looking for a maintenance buddy 9/20/2013 11:57:51 AM
5 weight loss tips I would give my younger self 11/23/2014 11:48:32 AM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=681x1111x54381633

Review our Community Guidelines